MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.2MM X 300MM THR GUIDE PIN; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 3.2MM X 300MM THR GUIDE PIN; PLATE, FIXATION, BONE
Model Number 71177201
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during surgery for neck of femur using smith and nephew chs system, the surgical team decided to use the anti-rotation screw treatment with smith and nephew 7.0mm cannulated screw system.Following correct positioning of the 3.2mm x 300mm threaded guide pin, a measurement was taken using the 6.5/8.0mm direct measuring gauge.Registrar read 105mm from end of the guide pin and requested a 7.0mm x 105mm cannulated screw 16mm thread stainless steel to be opened for use.During insertion of the 105mm screw, it was noted that the 105mm screw was approx 10mm too long.A 7.0mm x 95mm cannulated screw 16mm thread was then requested and inserted over the guide pin.The 95mm screw was noted to be of the correct length.Finally, the chs implantation was then completed with a surgical delay of less than 30 minutes and no injury to the patient.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical evaluation concluded that this case reports that the cannulated screw system was used during the surgical procedure.The direct measuring gauge was used to measure the length of screw needed.During insertion, the screw was noted to be approximately 10mm too long.A second screw which was 10mm shorter was then used and noted to be the correct length.The procedure was completed with a minimal surgical delay and no injury to the patient.Therefore, no further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode was previously identified.Damage from misuse or rough handling are likely probable causes of the reported event.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
3.2MM X 300MM THR GUIDE PIN
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11444216
Report Number1020279-2021-01908
Device Sequence Number4076272
Product Code HRS
UDI-Device Identifier03596010601599
UDI-Public03596010601599
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71177201
Device Catalogue Number71177201
Device Lot Number19DM00363
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date03/09/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;